|   | 
Details
   web
Records
Author Guerrero, M.; Mora-Perez, G.; Olmo, G.J.; Orazi, E.; Rubiera-Garcia, D.
Title (up) Rotating black holes in Eddington-inspired Born-Infeld gravity: an exact solution Type Journal Article
Year 2020 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume 07 Issue 7 Pages 058 - 31pp
Keywords modified gravity; GR black holes; Wormholes
Abstract We find an exact, rotating charged black hole solution within Eddington-inspired Born-Infeld gravity. To this end we employ a recently developed correspondence or mapping between modified gravity models built as scalars out of contractions of the metric with the Ricci tensor, and formulated in metric-affine spaces (Ricci-Based Gravity theories) and General Relativity. This way, starting from the Kerr-Newman solution, we show that this mapping bring us the axisymmetric solutions of Eddington-inspired Born-Infeld gravity coupled to a certain model of non-linear electrodynamics. We discuss the most relevant physical features of the solutions obtained this way, both in the spherically symmetric limit and in the fully rotating regime. Moreover, we further elaborate on the potential impact of this important technical progress for bringing closer the predictions of modified gravity with the astrophysical observations of compact objects and gravitational wave astronomy.
Address [Guerrero, Merce; Rubiera-Garcia, Diego] Univ Complutense Madrid, Dept Fis Teor, E-28040 Madrid, Spain, Email: merguerr@ucm.es;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000609085900005 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 4682
Permanent link to this record
 

 
Author Afonso, V.I.; Olmo, G.J.; Rubiera-Garcia, D.
Title (up) Scalar geons in Born-Infeld gravity Type Journal Article
Year 2017 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume 08 Issue 8 Pages 031 - 35pp
Keywords modified gravity; Wormholes
Abstract The existence of static, spherically symmetric, self-gravitating scalar field solutions in the context of Born-Infeld gravity is explored. Upon a combination of analytical approximations and numerical methods, the equations for a free scalar field (without a potential term) are solved, verifying that the solutions recover the predictions of General Relativity far from the center but finding important new effects in the central regions. We find two classes of objects depending on the ratio between the Schwarzschild radius and a length scale associated to the Born-Infeld theory: massive solutions have a wormhole structure, with their throat at r = 2 M, while for the lighter configurations the topology is Euclidean. The total energy density of these solutions exhibits a solitonic profile with a maximum peaked away from the center, and located at the throat whenever a wormhole exists. The geodesic structure and curvature invariants are analyzed for the various configurations considered.
Address [Afonso, V. I.] Univ Fed Campina Grande, Unidade Acad Fis, BR-58109970 Campina Grande, PB, Brazil, Email: viafonso@df.ufcg.edu.br;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000408311900031 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 3285
Permanent link to this record
 

 
Author Lobo, F.S.N.; Olmo, G.J.; Rubiera-Garcia, D.
Title (up) Semiclassical geons as solitonic black hole remnants Type Journal Article
Year 2013 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume 07 Issue 7 Pages 011 - 10pp
Keywords modified gravity; primordial black holes; Wormholes; quantum field theory on curved space
Abstract We find that the end state of black hole evaporation could be represented by non-singular and without event horizon stable solitonic remnants with masses of the order the Planck scale and up to similar to 16 units of charge. Though these objects are locally indistinguishable from spherically symmetric, massive electric (or magnetic) charges, they turn out to be sourceless geons containing a wormhole generated by the electromagnetic field. Our results are obtained by interpreting semiclassical corrections to Einstein's theory in the first-order (Palatini) formalism, which yields second-order equations and avoids the instabilities of the usual (metric) formulation of quadratic gravity. We also discuss the potential relevance of these solutions for primordial black holes and the dark matter problem.
Address [Lobo, Francisco S. N.] Univ Lisbon, Ctr Astron & Astrofis, P-1749016 Lisbon, Portugal, Email: flobo@cii.fc.ul.pt;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000322582000012 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 1532
Permanent link to this record
 

 
Author Olmo, G.J.; Rubiera-Garcia, D.
Title (up) Semiclassical geons at particle accelerators Type Journal Article
Year 2014 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume 02 Issue 2 Pages 010 - 25pp
Keywords modified gravity; Wormholes; quantum black holes
Abstract We point out that in certain four-dimensional extensions of general relativity constructed within the Palatini formalism stable self-gravitating objects with a discrete mass and charge spectrum may exist. The incorporation of nonlinearities in the electromagnetic field may effectively reduce their mass spectrum by many orders of magnitude. As a consequence, these objects could be within (or near) the reach of current particle accelerators. We provide an exactly solvable model to support this idea.
Address [Omla, Gonzalo J.] Univ Valencia, CSIC, Dept Fis Teor, E-46100 Valencia, Spain, Email: gonzalo.olmo@csic.es;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000332711400010 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 1733
Permanent link to this record
 

 
Author Guerrero, M.; Olmo, G.J.; Rubiera-Garcia, D.; Saez-Chillon Gomez, D.
Title (up) Shadows and optical appearance of black bounces illuminated by a thin accretion disk Type Journal Article
Year 2021 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume 08 Issue 8 Pages 036 - 19pp
Keywords GR black holes; Wormholes; modified gravity; accretion
Abstract We study the light rings and shadows of an uniparametric family of spherically symmetric geometries interpolating between the Schwarzschild solution, a regular black hole, and a traversable wormhole, and dubbed as black bounces, all of them sharing the same critical impact parameter. We consider the ray-tracing method in order to study the impact parameter regions corresponding to the direct, lensed, and photon ring emissions, finding a broadening of all these regions for black bounce solutions as compared to the Schwarzschild one. Using this, we determine the optical appearance of black bounces when illuminated by three standard toy models of optically and geometrically thin accretion disks viewed in face-on orientation.
Address [Guerrero, Merce; Rubiera-Garcia, Diego] Univ Complutense Madrid, Dept Fis Teor, E-28040 Madrid, Spain, Email: merguerr@ucm.es;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000686656000022 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 4943
Permanent link to this record
 

 
Author Olmo, G.J.; Rosa, J.L.; Rubiera-Garcia, D.; Saez-Chillon Gomez, D.
Title (up) Shadows and photon rings of regular black holes and geonic horizonless compact objects Type Journal Article
Year 2023 Publication Classical and Quantum Gravity Abbreviated Journal Class. Quantum Gravity
Volume 40 Issue 17 Pages 174002 - 37pp
Keywords black holes; compact objects; photon rings; shadows; metric-affine gravity; Born-Infeld gravity; regular solutions
Abstract The optical appearance of a body compact enough to feature an unstable bound orbit, when surrounded by an accretion disk, is expected to be dominated by a luminous ring of radiation enclosing a central brightness depression typically known as the shadow. Despite observational limitations, the rough details of this picture have been now confirmed by the results of the Event Horizon Telescope (EHT) Collaboration on the imaging of the M87 and Milky Way supermassive central objects. However, the precise characterization of both features-ring and shadow-depends on the interaction between the background geometry and the accretion disk, thus being a fertile playground to test our theories on the nature of compact objects and the gravitational field itself in the strong-field regime. In this work we use both features in order to test a continuous family of solutions interpolating between regular black holes and horizonless compact objects, which arise within the Eddington-inspired Born-Infeld theory of gravity, a viable extension of Einstein's general relativity (GR). To this end we consider seven distinctive classes of such configurations (five black holes and two traversable wormholes) and study their optical appearances under illumination by a geometrically and optically thin accretion disk, emitting monochromatically with three analytic intensity profiles previously suggested in the literature. We build such images and consider the sub-ring structure created by light rays crossing the disk more than once and existing on top of the main ring of radiation. We discuss in detail the modifications as compared to their GR counterparts, the Lyapunov exponents of unstable nearly-bound orbits, as well as the differences between black hole and traversable wormholes for the three intensity profiles. In addition we use the claim by the EHT Collaboration on the radius of the bright ring acting (under proper calibrations) as a proxy for the radius of the shadow itself to explore the parameter space of our solutions compatible with such a result.
Address [Olmo, Gonzalo J.] Univ Valencia, Ctr Mixto Univ Valencia, Dept Fis Teor, CSIC, Burjassot 46100, Valencia, Spain, Email: drubiera@ucm.es
Corporate Author Thesis
Publisher IOP Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0264-9381 ISBN Medium
Area Expedition Conference
Notes WOS:001043720300001 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 5600
Permanent link to this record
 

 
Author Magalhaes, R.B.; Ribeiro, G.P.; Lima, H.C.D.J.; Olmo, G.J.; Crispino, L.C.B.
Title (up) Singular space-times with bounded algebraic curvature scalars Type Journal Article
Year 2024 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume 05 Issue 5 Pages 114 - 34pp
Keywords gravity; modified gravity; Wormholes
Abstract We show that the absence of unbounded algebraic curvature invariants constructed from polynomials of the Riemann tensor cannot guarantee the absence of strong singularities. As a consequence, it is not sufficient to rely solely on the analysis of such scalars to assess the regularity of a given space-time. This conclusion follows from the analysis of incomplete geodesics within the internal region of asymmetric wormholes supported by scalar matter which arise in two distinct metric-affine gravity theories. These wormholes have bounded algebraic curvature scalars everywhere, which highlights that their finiteness does not prevent the emergence of pathologies (singularities) in the geodesic structure of space-time. By analyzing the tidal forces in the internal wormhole region, we find that the angular components are unbounded along incomplete radial time-like geodesics. The strength of the singularity is determined by the evolution of Jacobi fields along such geodesics, finding that it is of strong type, as volume elements are torn apart as the singularity is approached. Lastly, and for completeness, we consider the wormhole of the quadratic Palatini theory and present an analysis of the tidal forces in the entire space-time.
Address [Magalhaes, Renan B.; Ribeiro, Gabriel P.; Lima Jr, Haroldo C. D.; Crispino, Luis C. B.] Univ Fed Para, Programa Posgrad Fis, BR-66075110 Belem, Para, Brazil, Email: renan.magalhaes@icen.ufpa.br;
Corporate Author Thesis
Publisher IOP Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:001265908300012 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 6200
Permanent link to this record
 

 
Author Benisty, D.; Olmo, G.J.; Rubiera-Garcia, D.
Title (up) Singularity-Free and Cosmologically Viable Born-Infeld Gravity with Scalar Matter Type Journal Article
Year 2021 Publication Symmetry-Basel Abbreviated Journal Symmetry-Basel
Volume 13 Issue 11 Pages 2108 - 24pp
Keywords metric-affine gravity; non-singular cosmologies; born-infeld gravity; observational constraints; scalar fields
Abstract The early cosmology, driven by a single scalar field, both massless and massive, in the context of Eddington-inspired Born-Infeld gravity, is explored. We show the existence of nonsingular solutions of bouncing and loitering type (depending on the sign of the gravitational theory's parameter, epsilon) replacing the Big Bang singularity, and discuss their properties. In addition, in the massive case, we find some new features of the cosmological evolution depending on the value of the mass parameter, including asymmetries in the expansion/contraction phases, or a continuous transition between a contracting phase to an expanding one via an intermediate loitering phase. We also provide a combined analysis of cosmic chronometers, standard candles, BAO, and CMB data to constrain the model, finding that for roughly |epsilon|& LSIM;5 & BULL;10-8m2 the model is compatible with the latest observations while successfully removing the Big Bang singularity. This bound is several orders of magnitude stronger than the most stringent constraints currently available in the literature.
Address [Benisty, David] Univ Cambridge, Ctr Math Sci, DAMTP, Wilberforce Rd, Cambridge CB3 0WA, England, Email: benidav@post.bgu.ac.il;
Corporate Author Thesis
Publisher Mdpi Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN ISBN Medium
Area Expedition Conference
Notes WOS:000726717400001 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 5040
Permanent link to this record
 

 
Author Bazeia, D.; Marques, M.A.; Olmo, G.J.
Title (up) Small and hollow magnetic monopoles Type Journal Article
Year 2018 Publication Physical Review D Abbreviated Journal Phys. Rev. D
Volume 98 Issue 2 Pages 025017 - 8pp
Keywords
Abstract We deal with the presence of magnetic monopoles in a non-Abelian model that generalizes the standard 't Hooft-Polyakov model in three spatial dimensions. We investigate the energy density of the static and spherically symmetric solutions to find first order differential equations that solve the equations of motion. The system is further studied and two distinct classes of solutions are obtained, one that can also be described by analytical solutions and is called a small monopole, since it is significantly smaller than the standard 't Hooft-Polyakov monopole. The other type of structure is the hollow monopole, since the energy density is endowed with a hole at its core. The hollow monopole can be smaller or larger than the standard monopole, depending on the value of the parameter that controls the magnetic permeability of the model.
Address [Bazeia, D.; Marques, M. A.; Olmo, Gonzalo J.] Univ Fed Paraiba, Dept Fis, BR-58051970 Joao Pessoa, Paraiba, Brazil
Corporate Author Thesis
Publisher Amer Physical Soc Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 2470-0010 ISBN Medium
Area Expedition Conference
Notes WOS:000439545000007 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 3672
Permanent link to this record
 

 
Author Olmo, G.J.; Rubiera-Garcia, D.
Title (up) Some recent results on Ricci-based gravity theories Type Journal Article
Year 2022 Publication International Journal of Modern Physics D Abbreviated Journal Int. J. Mod. Phys. D
Volume 31 Issue Pages 2240012 - 15pp
Keywords Metric-affine gravity; scalar fields; stellar models; junction conditions; compact objects
Abstract In this paper, metric-afline theories in which the gravity Lagrangian is built using (projectively invariant) contractions of the Ricci tensor with itself and with the metric (Ricci-based gravity theories, or RBGs for short) are reviewed. The goal is to provide a contextualized and coherent presentation of some recent results. In particular, we focus on the correspondence that exists between the field equations of these theories and those of general relativity, and comment on how this can be used to build new solutions of physical interest. We also discuss the formalism of junction conditions in the f (R) case, and provide a brief summary on current experimental and observational bounds on model parameters.
Address [Olmo, Gonzalo J.] Univ Valencia, CSIC, Ctr Mixto, Dept Fis Teor, Valencia 46100, Spain, Email: gonzalo.olmo@uv.es;
Corporate Author Thesis
Publisher World Scientific Publ Co Pte Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0218-2718 ISBN Medium
Area Expedition Conference
Notes WOS:000848888900001 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 5350
Permanent link to this record